Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Topamax and BAD heartburn andie1970

Posted by headachequeen on July 18, 2004, at 16:27:44

In reply to Topamax and BAD heartburn, posted by andie1970 on July 18, 2004, at 15:32:58

> I'm so glad to find this string of posts. I started topamax about ten days ago, on 25 mg, then on 50 mg after about 5 days. I felt so great after the first few days, no appetite, and no desire for alcohol! no side effects. what a wonder drug, no head aches. Then the nurse told me to start one in the morning and one at night, and i did, and that's when the terrible heartburn started. I am burping like crazy, icky bile kind of burps which make me feel nauseous. So it's not just that nasty taste in the mouth, but the constant burning. So I began taking them both at night, and taking zantac. It seems to be a little better, but I still am burping, not a bad, but bad enough where it's burning, and feel still nauseated and am wondering if anyone else went through this? Am crossing fingers either it goes away OR can you take something with it at the same time? Can I take zantac at the same time, or calcium magnesium supplement at the same time? I'm wondering if anyone has found anything that would work and I know ginger ale and seltzer used to work for my stomach, but I read that those are horrible with this medication. I've been reading Zonegran has many less side effects, but I'm willing to wait a little longer with this before changing. if anyone has any suggestions, I'm all ears! (all heartburn too!) Thanks!

Oh, dear... this is the thing that several of us... are you there, Bridgey me dear buddy and fellow sufferer <g>????... have been crusading against for quite some time....
such a sudden change in dosage is the worst thing that can happen...
I repeat, WORST thing that can happen and if that is not sufficient warning, then let me say that it is the WORST thing you can do to yourself as you begin the relationship with Topomax, at least, if you want it to be successful...

The only successful way to have this stuff work for you and not to have unpleasant if not downright UGLY side-effects, is to maintain at least two week intervals between increases in the dosage... AT LEAST two week intervals...
and most neurologists recommend that one reach the planned maximum for one time of day before starting the other time of day...
oh dear for a writer an English teacher (retired I hasten to insist) that is a terrible explanation...
allow me to rephrase that so it makes better sense...
if there is a planned limit, say 200 mg twice a day, then one is normally told to start in the evening and to reach the goal in the evening before starting the morning dosages...

and NORMALLY, the neuro would tell one to proceed at one's own pace.. the two-week increment is to be followed only if one is comfortable...
if one feels that it is too soon to increase the dosage, then one is usually advised to wait a few days, even a week or two, before going on to the next level...

I know from bitter and nauseating experience, not to mention ghastly effects such as heartburn that you mention, that starting the morning dosage too soon can be really unpleasant...

take the increases at your own pace, not that set by a nurse...
a nurse for pete's sake????? when did nurses get the right to prescribe meds?????

life gets stranger by the moment....
kat


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:headachequeen thread:5053
URL: http://www.dr-bob.org/babble/20040714/msgs/367444.html